MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO; GENERATOR, OXYGEN, PORTABLE
Model Number 1020010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adult Respiratory Distress Syndrome (1696); Dyspnea (1816); Chronic Obstructive Pulmonary Disease (COPD) (2237)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information from the reporter (patient's son and caregiver) alleging that due to a malfunction (unspecified) of the device (everflo oxygen concentrator), the patient experienced an adverse event prompting emergency medical services (ems) to be contacted.The reporter (patient's son) contacted ems at 0605 local time on the date of event due to the patient's increasing shortness of breath.The reporter has alleged that the adverse event was due to an unspecified device malfunction.Ems was reported to have arrived at the patient's location (home) at 0620 local time.Patient evaluation was conducted on arrival with vitals reported as: spo2 48% with the patient breathing room air (device not connected to patient), respiratory rate 36, heart rate 105, blood pressure 127/70.Patient assessment found the patient in severe respiratory distress, tachypneic, hypoxic, and tachycardic.It was unclear why the patient was not using the device in question at the time of assessment, nor was it clear if the patient increased shortness of breath occurred while using the device.The patient wasn't able to provide further elaboration.Glasgow coma scale was conducted with reported value of 15.Ems applied 4 l/min supplemental oxygen via nasal cannula to the patient with noted improvement of the patient's spo2.Additional treatments included salbutamol x8 mdi with noted efficacy, atrovent x2 mdi with noted efficacy, dexamethasone 8 mg orally with noted improvement.Vitals fluctuated throughout the duration of treatment and transport (0620-0710 local time) with recorded values ranging from spo2 84-93% gradually improving over time on 3 l/min via nasal cannula, respiratory rate decreased from 36 to 20 breathes per minute, heart rate decrease from 105 to 98, blood pressure 127/70 with decrease to 116/70.The patient was transferred to an institutional medical facility with arrival at 0710 local time.Final assessment by ems reported the reason for transfer as exacerbation of copd with improved response.The device has not yet been returned to the manufacturer for evaluation.If any additional information is received, a follow-up report will be filed.
 
Additional Manufacturer Narrative
The manufacturer previously information from the reporter (patient's son and caregiver) alleging that due to a malfunction (unspecified) of the device (everflo oxygen concentrator), the patient experienced an adverse event prompting emergency medical services (ems) to be contacted.The reporter (patient's son) contacted ems at 0605 local time on the date of event due to the patient's increasing shortness of breath.The reporter has alleged that the adverse event was due to an unspecified device malfunction.Ems was reported to have arrived at the patient's location (home) at 0620 local time.Patient evaluation was conducted on arrival with vitals reported as: spo2 48% with the patient breathing room air (device not connected to patient), respiratory rate 36, heart rate 105, blood pressure 127/70.Patient assessment found the patient in severe respiratory distress, tachypneic, hypoxic, and tachycardic.It was unclear why the patient was not using the device in question at the time of assessment, nor was it clear if the patient increased shortness of breath occurred while using the device.The patient wasn't able to provide further elaboration.Glasgow coma scale was conducted with reported value of 15.Ems applied 4 l/min supplemental oxygen via nasal cannula to the patient with noted improvement of the patient's spo2.Additional treatments included salbutamol x8 mdi with noted efficacy, atrovent x2 mdi with noted efficacy, dexamethasone 8 mg orally with noted improvement.Vitals fluctuated throughout the duration of treatment and transport (0620-0710 local time) with recorded values ranging from spo2 84-93% gradually improving over time on 3 l/min via nasal cannula, respiratory rate decreased from 36 to 20 breathes per minute, heart rate decrease from 105 to 98, blood pressure 127/70 with decrease to 116/70.The patient was transferred to an institutional medical facility with arrival at 0710 local time.Final assessment by ems reported the reason for transfer as exacerbation of copd with improved response.Multiple good-faith efforts were made to retrieve the device, but they were unsuccessful.A final report is being submitted.If new information becomes available following the completion of the device repair that changes the outcome of the investigation and associated medical device reporting a follow up/supplemental report will be completed.

Brand Name
EVERFLO
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key23774873
Report Number2518422-2025-112551
Device Sequence Number15972375
Product Code CAW
UDI-Device Identifier00606959001077
UDI-Public(01)00606959001077
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1020010
Device Catalogue Number1020010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown